Louisiana, 2013Flash Flooding in Louisiana, January 10, 2013
January 10, 2013 · NWS JAN · 7 events in 6 counties and zones
A strong disturbance crossing over the ArkLaTex initiated several storms west of Interstate 55. Flash flooding occurred as a result of the storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $440,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong disturbance crossing over the ArkLaTex initiated several storms west of Interstate 55. Flash flooding occurred as a result of the storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jan 9, 8:46 PM CST, 3 hours 47 minutes earlier.
Area forecast discussion, Jan 9, 8:46 PM CST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
846 PM CST WED JAN 9 2013
.UPDATE...VERTICALLY-STACKED LOW CENTER LIFTING NNEWD FROM TX BIG BEND
PROGGED TO BE NEAR KABI BY MORNING WHICH SLOWS THE EWD PROGRESSION OF
THE PRIMARY RAIN SHIELD COVERING MOST OF LA THIS EVENING. EXPECT
FASTER EJECTION NEWD THROUGH CENTRAL OK DURING THE MIDDAY THURSDAY
WHICH BRINGS HEAVIEST RAINS EWD THROUGH I-55 CORRIDOR BY EARLY IN THE
AFTERNOON. HAVE EXPANDED THE FFA TO INCLUDE THE REST OF NERN LA AND
FURTHER EXPANSION MAY BE NEEDED ON THURSDAY AS THE SYSTEM MOVES NEWD.
PWATS OVER 1.9 INCHES ON LATEST SATELLITE TPW IMAGES POSITIONED OFF
THE SW COAST OF LA HELPING TO FEED THE SUSTAINED RAINFALL AXIS. THE
LATEST NAM12 PUSHES THE PRIMARY N-S ORIENTED 200MB DIVERGENCE MAX
ZONE ACROSS OUR CWFA BETWEEN 18-00Z THURSDAY AFTERNOON AS WELL.
ONLY MINOR OTHER CHANGES TO FORECAST PACKAGE WHICH SHOULD BE POSTED.
/40/
&&
.AVIATION...WIDESPREAD IFR CONDITIONS WILL CONTINUE THROUGH THURSDAY.
PERIODS OF LGT/MOD RA AND ISOLATED TSRA WILL SLOWLY OVERSPREAD REGION
W TO E THROUGH THURSDAY MORNING. ELY SURFACE WINDS WILL BE INCREASING
AND BECOMING GUSTY THURSDAY MORNING BEFORE GRADUALLY BECOMING SELY IN
THE MIDDAY AND AFTERNOON HOURS. MARGINAL CEILING IMPROVEMENTS COULD
OCCUR THURSDAY AFTERNOON BUT ADDITIONAL ROUNDS OF RA/TSRA ARE LIKELY
INTO THE EARLY EVENING./40/
&&
.PREV DISCUSSION... /ISSUED 400 PM CST WED JAN 9 2013/
TONIGHT THROUGH FRIDAY...IMPRESSIVE UPPER LOW SPINNING NEAR THE BIG
BEND OF TX THIS AFTERNOON HAS BEEN MAKING ONLY VERY SLOW PROGRESS
EAST-NE THROUGH THE DAY. THIS WILL CHANGE OVERNIGHT AS A LARGE TROUGH
DIGGING TOWARD THE FOUR CORNERS REGION EFFECTIVELY KICKS THE
MENTIONED UPPER LOW TO THE NORTHEAST AT A MUCH FASTER PACE. PUT
SIMPLY...THE RENEWED FORWARD PROGRESS OF THIS LOW WILL RESULT IN THE
MAIN RAIN AND EMBEDDED THUNDERSTORM SHIELD STUCK MAINLY TO OUR
SOUTHWEST TODAY TO FINALLY START HEADING THIS WAY.
DEEP AND LONG LASTING SOUTHERLY FLOW IN ADVANCE OF THIS SYSTEM IS
BRINGING UP COPIOUS GULF MOISTURE...ESPECIALLY IN THE MAIN MOISTURE
TRANSPORT AXIS (NOW AIMED UP THE SABINE RIVER). THIS HIGH MOISTURE
TRANSPORT WILL PERSIST AS THE SOUTH TO NORTH MOISTURE TRANSPORT
VECTOR SHIFTS EAST OVER THE NEXT 24 HOURS. BUT THAT DOES NOT
NECESSARILY MEAN ALL THE MOISTURE WILL COME POURING INTO THE HEART
OF THE LOWER MS VALLEY...BECAUSE MANY OPERATIONAL WEATHER MODELS
AGREE THAT ONE OR TWO LARGER THUNDERSTORM COMPLEX HUGGING TIGHTLY TO
THE COAST WILL BLOCK MUCH OF THE GULF SURGE FROM COMING WELL INLAND.
I AM A LITTLE CONCERNED THAT INCREASING THERMAL CAPPING OFFSHORE OF
THE MS AND SE LA COASTS COULD FORCE THESE COMPLEXES TO GO A LITTLE
FURTHER NORTH THAN CONSENSUS SUGGESTS. IF THAT CONCERN IS REALIZED
THEN FLOODING RAINS OF AT LEAST SEVERAL INCHES COULD DELUGE MY
SOUTHERN ZONES. BUT EVEN IF COMPLEXES REMAIN WELL-ANCHORED TO THE
COAST THE STRATIFORM RAIN SHIELD SPREADING NORTH COULD PROVE HEAVY
ENOUGH TO CAUSE AT LEAST SOME MINOR PROBLEMS LATE TONIGHT THROUGH
TOMORROW IN THOSE SAME SOUTHERN ZONES. FOR BOTH THESE REASONS WE WENT
AHEAD AND ISSUED ANOTHER FLASH FLOOD WATCH FROM MIDNIGHT TONIGHT
THROUGH 6 PM THURSDAY.
THE EXPECTATION OF THE BEST MOISTURE (AND RELATED INSTABILITY) NOT
SHIFTING NORTH INTO THE HEART OF THE REGION ALSO REDUCES THE RISK
FOR SEVERE THUNDERSTORMS GREATLY FOR MOST AREAS...DESPITE PLENTY OF
WIND SHEAR. THE ONLY POSSIBLE EXCEPTION SEEMS TO MAYBE ARRIVE IN THE
LATE AFTERNOON INTO EARLY EVENING HOURS ACROSS PORTIONS OF THE
ARKLAMISS DELTA. HERE A COLD FRONT WILL PUSH IN FROM THE WEST WHERE
WIND SHEAR AND LIFT WILL BE ENHANCED. IN ADDITION...INSTABILITY
SHOULD BE SLIGHTLY MORE THAN MARGINAL GIVEN THAT THE VAST LIGHT TO
MODERATE RAIN SHIELD MAY SHIFT EAST WELL EARLIER THAN THIS.
ATMOSPHERIC LAPSE RATES ARE NOT VERY HIGH AND EXPECTED INSTABILITY
STILL NOT GREAT...BUT AT LEAST SOME RISK OF A SEVERE WIND GUST OR
TWO SEEMS PLAUSIBLE AND WAS MENTIONED IN THE HWO. IT IS ALSO WORTH
MENTIONING THAT A TORNADO IN THESE AREAS CANNOT BE RULED OUT...AS IS
OFTEN THE CASE IN WINTER WHEN WIND SHEAR IS QUITE HIGH.
GFS-BASED MAV TEMPS FOR TOMORROW LOOKED VERY WARM...EVEN CONSIDERING
THE MILD ANTICIPATED NIGHT WHERE TEMPERATURES FAIL TO HARDLY DROP
FROM CURRENT LEVELS. USUALLY MODEL HIGHS FAIL ON THE HIGH SIDE IN
SETUPS WHERE STORM COMPLEX PUSH WEST TO EAST ALONG AND LA AND MS
COASTS...AND THINKING THIS MAY INDEED BE THE CASE THIS TIME AROUND.
NEVERTHELESS...INCORPORATED CUTS STILL ADVERTISE HIGHS BREAKING 70
DEGREES IN ALL AREAS...WHICH NOT TOO MANY WILL COMPLAIN ABOUT IN MID
WINTER.
THE WARM CONDITIONS WILL REMAIN FOR A WHILE TO COME...DESPITE THE
PREVIOUSLY MENTIONED COLD FRONT PUSHING MOST OF THE SHOWERS TO THE
EAST OF THE REGION BY LATE THURSDAY NIGHT. BUT THE BOUNDARY WILL NOT
GET VERY FAR BEFORE STALLING AND SHOULD COME LIFTING BACK ACROSS THE
REGION FRIDAY NIGHT INTO SATURDAY AS A WARM FRONT IN RESPONSE TO THE
DEEPENING LARGE TROUGH IN THE WESTERN CONUS. SUBTLE LIFT FROM THIS
FRONT AND RETURNING MOISTURE WILL BRING CHANCES FOR AT LEAST SHOWERS
BACK INTO THE FORECAST FOR MANY IN THE REGION BY FRIDAY NIGHT. /BB/
SATURDAY THROUGH TUESDAY...AS WE GO INTO THE WEEKEND...A STRONGER
SHORTWAVE TROUGH WILL DIG SOUTHWARD THROUGH THE WESTERN CONUS AND
REINFORCE THE PERSISTENT SOUTHWEST MID/UPPER LEVEL FLOW OVER THE
ARKLAMISS REGION. BACKING LOW LEVEL FLOW WILL ALLOW SCATTERED WARM
ADVECTION SHOWERS TO DEVELOP SATURDAY. A COLD FRONT MARKING THE
LEADING EDGE OF A CHILLY POLAR AIRMASS WILL APPROACH THE LOWER MS
VALLEY REGION SATURDAY AFTERNOON AND ENHANCE LIFT AND RAINFALL
AMOUNTS AS ANOMALOUS PRECIPITABLE WATER IS FORECAST TO REMAIN ABOVE
1.5 INCHES. HOWEVER...THE TREND IN THE GUIDANCE HAS BEEN TO SLOW THE
FRONTAL PROGRESSION AND INITIALLY FOCUS HEAVIER RAINFALL NORTHWEST OF
THE ARKLAMISS. IF THIS TREND CONTINUES...THEN THE WEEKEND WILL BE
DRIER THAN EARLIER THOUGHT...AT LEAST THROUGH SATURDAY NIGHT. IN ANY
CASE...IT WILL BE UNSEASONABLY MILD WITH HIGHS REACHING WELL INTO THE
70S OVER MUCH OF THE FORECAST AREA FOR THE FRI-SUN PERIOD...NEARLY 20
DEG F ABOVE CLIMATIC NORMAL.
THE GLOBAL MODEL CONSENSUS IS THAT THE FRONT WILL NOT PASS THROUGH
THE ENTIRE FORECAST AREA BY MONDAY. INSTEAD IT WILL HANG UP AND EVEN
WAVER BACK TO THE NORTHWEST SOME WITH THE APPROACH OF ANOTHER
SHORTWAVE TROUGH. MOS POPS REFLECT A TREND FOR BETTER RAIN CHANCES
OVER THE ARKLAMISS DELTA REGION IN THIS ANA-FRONTAL RAINFALL
PATTERN...AND THAT IS WHERE THE GREATEST CONCERN IS FOR FLOODING AS
WE GO FROM SUNDAY INTO MONDAY. ANOMALOUS MOISTURE AND INCREASED
CONVECTIVE INSTABILITY MAY RESULT IN VERY HEAVY RAINFALL TOTALS BUT
CONFIDENCE IN LOCATION IS QUITE LOW AT THIS POINT GIVEN WIDELY
VARYING MODEL SOLUTIONS AND RUN-TO-RUN INCONSISTENCIES. AS WE GET
CLOSER TO THE WEEKEND/EARLY NEXT WEEK...WE WILL LIKELY NEED TO RAMP
UP WORDING FOR THE POSSIBILITY OF ADDITIONAL HEAVY RAINFALL OVER AT
LEAST PARTS OF THE ARKLAMISS. THE RISK FOR SEVERE WEATHER IS STILL
EXPECTED TO BE MITIGATED BY A LACK OF PRE-FRONTAL CONVECTION IN THE
CAPPED WARM SECTOR.
AS WE GO INTO MID WEEK...THE STRONG BAROCLINIC ZONE WILL GET
REINFORCED BY CP AIR INTRUSIONS. EXPECT MORE DISTURBED WEATHER UNDER
SOUTHWEST FLOW ALOFT RESULTING IN THE POTENTIAL FOR ANOTHER ROUND OF
HEAVY RAINFALL. OF COURSE...THIS WOULD FURTHER RAISE THE CONCERN FOR
FLOODING. THE 00Z GFS/ECMWF/GEFS CONTINUE TO INDICATE THAT AREAS NW
OF THE NATCHEZ TRACE PARKWAY CORRIDOR WILL RECEIVE IN EXCESS OF FIVE
INCHES OF RAINFALL IN THE NEXT 7-10 DAYS WITH MUCH OF THIS FALLING IN
THE SUNDAY TO WEDNESDAY TIME FRAME. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 61 72 54 74 / 92 93 66 15
MERIDIAN 61 72 60 77 / 42 67 74 28
VICKSBURG 61 74 49 72 / 100 96 51 6
HATTIESBURG 63 71 60 77 / 36 97 65 32
NATCHEZ 63 73 52 73 / 98 98 43 8
GREENVILLE 57 73 52 72 / 100 98 70 6
GREENWOOD 57 72 55 74 / 95 90 85 8
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM MIDNIGHT CST TONIGHT THROUGH THURSDAY
AFTERNOON FOR MSZ053-054-059>064-072>074.
LA...FLASH FLOOD WATCH FROM MIDNIGHT CST TONIGHT THROUGH THURSDAY
AFTERNOON FOR LAZ007>009-015-016-023>026.
AR...NONE.
&&Hazardous weather outlook, Jan 9, 2:33 PM CST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
233 PM CST WED JAN 9 2013
LAZ015-016-023>026-MSZ047-053>066-072>074-102045-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
233 PM CST WED JAN 9 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA
AND CENTRAL AND SOUTHERN MISSISSIPPI.
.DAY ONE...TONIGHT AND THURSDAY
WIDESPREAD HEAVY RAINFALL IS EXPECTED THROUGH THE OVERNIGHT FOR SOUTHWEST
MISSISSIPPI AND NORTHEAST LOUISIANA AND AGAIN ON THURSDAY AS A POTENT
STORM SYSTEM AND HIGH MOISTURE STREAM INTO THE REGION. RAINFALL
TOTALS THROUGH LATE THURSDAY ARE EXPECTED TO RANGE FROM 1 TO 3
INCHES...WHICH COULD BE HIGH ENOUGH TO RESULT IN FLASH FLOODING IN A
FEW LOCATIONS. SMALL CREEKS...STREAMS AND LOW LYING AREAS CAN EXPECT
SOME RISES IN WATER LEVELS.
IN ADDITION...A FEW STRONG STORMS ARE POSSIBLE THURSDAY AFTERNOON AS A
COLD FRONT ATTEMPTS TO MOVE THROUGH THE REGION. ALTHOUGH HIGH LEVELS
OF WIND SHEAR ARE ANTICIPATED, THE LEVELS OF INSTABILITY SHOULD
REMAIN LOW ENOUGH TO KEEP THE RISK OF SEVERE WEATHER RATHER LOW. THE
MOST INTENSE STORMS ARE EXPECTED TO BE CAPABLE OF WIND GUSTS TO 50
MPH. THIS RISK OF STRONG STORMS AND HEAVY RAINS WILL END THURSDAY
NIGHT INTO EARLY FRIDAY MORNING.
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY
HEAVY RAINFALL IS POSSIBLE FOR PORTIONS OF THE WEEKEND AND EARLY NEXT
WEEK AS A SURFACE BOUNDARY STALLS OUT OVER THE REGION ALLOWING FOR
A WARM AND MOIST AIRMASS TO REMAIN IN PLACE OVER THE REGION. THERE
REMAINS SOME UNCERTAINTY REGARDING TIMING, STRENGTH, AND OVERALL
RAINFALL TOTALS OF THIS SYSTEM, SO PLEASE STAY TUNED TO FUTURE
FORECASTS FROM THE NATIONAL WEATHER SERVICE IN JACKSON.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THURSDAY AND AGAIN THROUGH PORTIONS OF
THE WEEKEND AND NEXT WEEK.
MSZ026>033-036>039-042>046-048>052-102045-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
233 PM CST WED JAN 9 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL, EAST, AND NORTHEAST
MISSISSIPPI.
.DAY ONE...TONIGHT AND THURSDAY
PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL WILL BE POSSIBLE
THURSDAY AS AN UPPER LEVEL DISTURBANCE MOVES NORTH OF THE AREA WHILE
ATTEMPTING TO BRING A COLD FRONT THROUGH THE REGION. RAINFALL RATES
COULD POSSIBLY BE HIGH ENOUGH TO RESULT IN PONDING WATER
ISSUES...PARTICULARLY IN LOW LYING AREAS. SMALL CREEKS AND STREAMS
CAN EXPECT RISES IN WATER LEVELS.
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY
HEAVY RAINFALL IS POSSIBLE FOR PORTIONS OF THE WEEKEND AND EARLY NEXT
WEEK AS A SURFACE BOUNDARY STALLS OUT OVER THE REGION ALLOWING FOR A
WARM AND MOIST AIRMASS TO REMAIN IN PLACE OVER THE REGION. THERE
REMAINS SOME UNCERTAINTY REGARDING TIMING, STRENGTH, AND OVERALL
RAINFALL TOTALS OF THIS SYSTEM, SO PLEASE STAY TUNED TO FUTURE
FORECASTS FROM THE NATIONAL WEATHER SERVICE IN JACKSON.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THURSDAY AND AGAIN THROUGH PORTIONS OF THE
WEEKEND AND NEXT WEEK.
ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-102045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
233 PM CST WED JAN 9 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS,
PORTIONS OF NORTHEAST LOUISIANA AND NORTHWEST MISSISSIPPI.
.DAY ONE...TONIGHT AND THURSDAY
STRONG TO SEVERE STORMS ARE POSSIBLE THURSDAY AFTERNOON AS A POTENT
DISTURBANCE SWINGS ACROSS THE REGION INTO AN MARGINALLY UNSTABLE BUT
HIGHLY SHEARED AIR MASS. THE MOST INTENSE STORMS COULD BE CAPABLE OF
DAMAGING WIND GUSTS TO AT LEAST 60 MPH AND A TORNADO OR TWO CAN NOT
BE RULED OUT. FREQUENT LIGHTNING AND LOCALLY HEAVY DOWNPOURS ARE ALSO
EXPECTED.
IN ADDITION...MODERATE TO OCCASIONALLY HEAVY RAINFALL IS LIKELY WITH
THIS ACTIVITY AS THE OVERALL DISTURBANCE SHIFTS NORTH OF THE AREA
THURSDAY INTO THURSDAY NIGHT. RAINFALL RATES COULD BE HIGH ENOUGH TO
RESULT IN SOME PONDING OF WATER ISSUES...PARTICULARLY IN THE LOW
LYING AREAS. SMALL CREEKS AND STREAMS CAN EXPECT RISES IN WATER
LEVELS.
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY
HEAVY RAINFALL IS POSSIBLE FOR PORTIONS OF THE WEEKEND AND EARLY NEXT
WEEK AS A SURFACE BOUNDARY STALLS OUT OVER THE REGION ALLOWING FOR A
WARM AND MOIST AIRMASS TO REMAIN IN PLACE OVER THE REGION. THERE
REMAINS SOME UNCERTAINTY REGARDING TIMING, STRENGTH, AND OVERALL
RAINFALL TOTALS OF THIS SYSTEM, SO PLEASE STAY TUNED TO FUTURE
FORECASTS FROM THE NATIONAL WEATHER SERVICE IN JACKSON.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THURSDAY AND FOR PORTIONS OF THIS WEEKEND
AND NEXT WEEK.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.
ALLEN
In the hours before
Special weather statement, Jan 9, 9:57 PM CST, 2 hours 36 minutes before
LAZ015-023>026-100440-
TENSAS LA-RICHLAND LA-FRANKLIN LA-CONCORDIA LA-CATAHOULA LA-
957 PM CST WED JAN 9 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
957 PM CST WED JAN 9 2013
...ANOTHER BAND OF HEAVY DOWNPOURS UP TO ONE HALF INCH PER HOUR...
A BAND OF HEAVY RAIN CAPABLE OF PRODUCING RAINFALL OF ONE HALF INCH
PER HOUR WAS LOCATED FROM 8 MILES SOUTHWEST OF LIDDIEVILLE TO 4
MILES SOUTHWEST OF ACME AT 953 PM CST...MOVING NORTHEAST AT 40 MPH.
RAINFALL TOTALS OF 1 TO 2 INCHES WILL BECOME MORE LIKELY AFTER
MIDNIGHT AS THE RAINS CONTINUE.
VERY HEAVY RAINS WILL CONTINUE EXPANDING OVER NORTHEAST LOUISIANA
THROUGH THE OVERNIGHT HOURS WITH A FEW LIGHTNING STRIKES ALSO
POSSIBLE WITH ANY STORMS. PONDING OF WATER ON ROADS AND SOME
FLOODING OF POOR DRAINAGE AREAS IS ALSO LIKELY...ESPECIALLY AROUND
THE JONESVILLE AND WINNSBORO AREAS.
PEOPLE IN CATAHOULA...NORTHWESTERN CONCORDIA...FRANKLIN...RICHLAND
AND EXTREME SOUTHWESTERN TENSAS PARISHES SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3194 9199 3193 9191 3199 9190 3208 9193
3210 9188 3216 9190 3217 9198 3263 9162
3149 9154 3122 9177 3122 9179 3129 9188
3128 9194 3130 9201
TIME...MOT...LOC 0353Z 209DEG 38KT 3212 9195 3127 9182
40Flash Flood, Catahoula
- When
- January 10, 12:33 AM CST to 2:00 AM CST
- Where
- Catahoula County, 0.59 mi E of Sicily Is to 0.23 mi ESE of Sicily Is
- Cause
- Heavy Rain
- Property damage
- $40,000
- Reported by
- Law Enforcement
- Coordinates
- 31.850, -91.660
Water entered the Sicily Island police station. Flooding of low-land areas occurred across the parish. Water had crossed several highways around the parish.
Flash Flood, Catahoula
- When
- January 10, 7:02 AM CST to 9:00 AM CST
- Where
- Catahoula County, 0.17 mi SE of Sicily Is to 2.89 mi NE of Leland
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 31.848, -91.668
A couple of roads across the county were impassable including Taylor Road, Highway 921, Highway 124 at Enterprise, and Highway 8 at Sicily Island. Damage occurred to a few of the roads.
Flash Flood, Morehouse
- When
- January 10, 8:25 AM CST to 9:00 AM CST
- Where
- Morehouse County, 2.25 mi ENE of Log Cabin to 1.79 mi SW of Twin Oaks
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.843, -91.844
Water covered Highway 140.
Flash Flood, Concordia
- When
- January 10, 8:30 AM CST to 9:00 AM CST
- Where
- Concordia County, 0.59 mi E of Clayton to 0.9 mi E of Clayton
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- COOP Observer
- Coordinates
- 31.720, -91.540
Water entered homes around Clayton.
Flash Flood, Madison
- When
- January 10, 9:05 AM CST to 11:00 AM CST
- Where
- Madison County, 0.9 mi SE of Tallulah to 1.3 mi SSE of Tallulah
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 32.410, -91.190
The parish schools closed early due to excessive rainfall and standing water over the roads.
Flash Flood, Tensas
- When
- January 10, 9:12 AM CST to 11:00 AM CST
- Where
- Tensas County, 0.33 mi ENE of St Joseph to 0.59 mi NNE of St Joseph
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 31.922, -91.245
Several roads were flooded across the parish.
Flash Flood, Franklin
- When
- January 10, 10:55 AM CST to 12:30 PM CST
- Where
- Franklin County, 1.89 mi WSW of Brownell to 1.59 mi WSW of Brownell
- Cause
- Heavy Rain
- Property damage
- $200,000
- Reported by
- Emergency Manager
- Coordinates
- 32.110, -91.780
Approximately 118 people had to be evacuated from their homes due to flooding. Flooding damaged a few bridges and roads around the parish, as well as a few culverts.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Mississippi, January 10, 2013$347,000 · 50 kt wind · 11 events
- Winter Storm in Utah, January 10 to 12, 20137 injured · $1,000 · 12 events
- Tornado and Flash Flooding in Louisiana, January 10, 2013$77,000 · EF0 · 7 events
- Flash Flooding in Arkansas, January 10, 2013$65,000 · 2 events
- Frost and Freeze and Winter Weather in California, January 10 to 15, 201321 events
- Winter Weather in Wyoming, January 10 to 12, 201317 events
- Winter Storm and Winter Weather in Colorado, January 10 to 12, 201316 events
- Strong Wind in Mississippi, January 10, 2013$20,000 · 1 event
- Blizzard and Winter Storm in Montana, January 10 to 11, 201313 events
- Winter Storm in Idaho, January 10 to 11, 2013$2,000 · 11 events
- Winter Storm in Montana, January 10 to 12, 201310 events
- Winter Storm and Heavy Snow in Montana, January 10 to 11, 20137 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 424001, 424006, 424013, 424014, 424043, 424044, 424045.